MAUDE Adverse Event Report: MIO; INSET II 80/9 PCC GREY

MIO; INSET II 80/9 PCC GREY
Model Number MMT-975
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.It was reported that the patient faced a bent cannula on (b)(6) 2020 (saturday), and it was noticed when the infusion set was removed from the body.Since then, the patient had nausea and the blood glucose levels were higher than the normal for two weeks, which did not come down.Further, on (b)(6) 2020, the patient experienced high blood glucose which they tried to treat it with a correction bolus, but it did not show any corrections.Subsequently, on (b)(6) 2020, at 01:00 pm, the patient was admitted to the emergency room, where the patient stayed overnight.Consequently, the patient was admitted to the hospital due to hyperglycemia (594 mg/dl) and diabetic ketoacidosis, where the patient received insulin drip intravenously as corrective treatment.Reportedly, for two days, the patient's blood glucose level was in 300's.Moreover, the site location was right side of the patient's abdomen and the infusion set was changed two days prior to this event.The patient was admitted in the hospital for three days.On the day of this report ((b)(6) 2020), it was stated that, last night, the patient came home and was off the pump but was on intravenous insulin (on shots) and the blood glucose levels were stabilized.However, when the patient was on pump, the blood glucose level went up again for which the patient took a manual injection (one and a half hour ago) and the blood glucose level went down.Currently, patient's blood glucose level was 248 mg/dl.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.
 
Event or Problem Description
On 22-dec-2020: follow up information was submitted to update awareness date and visual inspection and tests for flow were performed on the returned used device (1 set) which showed that the pcc connector needle was clogged (by insulin) and the soft cannula was kinked (at the tip and the middle).Based on the result: type of investigation code, investigation findings code and investigation conclusions code were updated.Unomedical reference number (b)(4).Event occurred in the united states.It was reported that the patient faced a bent cannula on (b)(6) 2020 (saturday), and it was noticed when the infusion set was removed from the body.Since then, the patient had nausea and the blood glucose levels were higher than the normal for two weeks, which did not come down.Further, on (b)(6) 2020, the patient experienced high blood glucose which they tried to treat it with a correction bolus, but it did not show any corrections.Subsequently, on (b)(6) 2020, at 01:00 pm, the patient was admitted to the emergency room, where the patient stayed overnight.Consequently, the patient was admitted to the hospital due to hyperglycemia (594 mg/dl) and diabetic ketoacidosis, where the patient received insulin drip intravenously as corrective treatment.Reportedly, for two days, the patient's blood glucose level was in 300's.Moreover, the site location was right side of the patient's abdomen and the infusion set was changed two days prior to this event.The patient was admitted in the hospital for three days.On the day of this report ((b)(6) 2020), it was stated that, last night, the patient came home and was off the pump but was on intravenous insulin (on shots) and the blood glucose levels were stabilized.However, when the patient was on pump, the blood glucose level went up again for which the patient took a manual injection (one and a half hour ago) and the blood glucose level went down.Currently, patient's blood glucose level was 248 mg/dl.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
MIO
Common Device Name
INSET II 80/9 PCC GREY
MDR Report Key10894057
Report Number3003442380-2020-00460
Device Sequence Number3254332
Product Code FPA
UDI-Device Identifier05705244007833
UDI-Public05705244007833
Combination Product (Y/N)Y
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/01/2023
Device Model NumberMMT-975
Device Lot Number5309952
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/22/2020
Patient Sequence Number1